When taking a new medication one of the first things many guys do is reach for the information leaflet that comes with the medication. It’s not a bad start, since you will want to know what side effects if any, can appear when taking it.
A reduction in penis size would be considered by most men to be a very unwelcome side effect.
Some medications have been reported to cause a reduction in the size of the penis.
A very popular medication called finasteride to treat enlarged prostate has been found to not only reduce penis size but also sensation. It is used in the treatment of hair loss too. We have seen men in clinics who are sure that taking this medication has shrunk their penis. Of course, not all men taking finasteride will have this side effect. Most patients taking finasteride will not notice any change in their penis size.
It should be noted that there may be other factors that may be making the penis shrink, and it may not be the medication. For example, following prostate surgery, some penis may be noted. Certain medical conditions such as Peyronie’s disease can shorten the penis due to the presence of scar tissue.
Also, as we age the penis will not look quite as long or thick as it was once. Age also has an impact on penis size.
Other contributory factors include smoking which can narrow arteries and reduce blood flow to the penis.
If you think your medication is reducing your penis size, then you should talk to your Doctor or a Urologist. When you do so, take into account other factors in your life, such as the ones above, and ask yourself could these be the real reason why you think your penis is smaller?